My endo tested my electrolytes while I was on treatment and while I was on potassium pills. I swear I feel better on potassium pills. She said everything was normal. What are the symptoms of low potassium vs. high potassium?
Ok... let me explain the effects of low cortisol, normally. What is is simply is that your body cannot manage sodium. In most people, when sodium goes down, potassium rises - you get confusion, nausea, headaches, vomiting, low blood pressure, chills, sweats, fevers, and it all can lead to coma and death. Look up adrenal crisis for other symptoms.
Now, in some people with adrenal issues, potassium does not rise. Unless you know this by having a crisis in the hospital, it is pretty dangerous for someone to take extra potassium without a doctor's orders when they are taking steroid replacements because if you get sick and you are getting too much, you will get sicker faster if you do not need that potassium. Most people with adrenal issues are told to avoid K for this reason.
I happen to be a person that drops in potassium as well as I know 2 others that drop too but the majority of people rise. Only know because I almost died in a hospital.
When you are ok, you are ok, but if you get sick, your body will go down fast. Been there, done that.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.